MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON FETAL MONITOR FM50; AVALON FM50 FETAL MONITOR

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON FETAL MONITOR FM50; AVALON FM50 FETAL MONITOR
Model Number AVALON FM50 FETAL MONITOR
Medical Device Problem Code No Audible Prompt/Feedback (2282)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information regarding the reported event and the investigation is ongoing.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported a speaker malfunction from the device.The device was not in use at time of event, there was no adverse event reported.
 
Additional Manufacturer Narrative
Upon further investigation it was found that the event is not a reportable event for philips.The customer confirmed that there is still sound coming form the device the event is therefore not-reportable.As part of a fundamental use model for this device to monitor the fetal heart rate using ultrasound, it is necessary for the clinical staff to locate the fetal heart using sound generated by the ultrasound transducer, and then to continuously monitor the sound of the fetal heart via the speaker, and to make sure that the speaker volume is so adjusted that the fetal heart rate tone can be easily heard.Note also that the device is designed to perform a self-test at the time it is powered on, which includes an audio confirmation tone.If any of these tones are not audible, the device cannot be used for monitoring, and this is obvious to the user, both while attempting to apply transducers to the patient, and during monitoring.Additionally, the product labeling, shipped with the device, clearly warns of the importance of confirming fetal life before beginning monitoring, and of continuing to confirm fetal welfare during monitoring.An inability to locate the fetal heart prior to monitoring would mean that a speaker malfunction would be easily detected before monitoring begins.The record was reviewed and evaluated to pose no health or safety risk to patients, users, or bystanders.No death, serious injury or adverse event was reported to have occurred or was alleged as a result of this issue, nor is this issue likely to cause or contribute to such an event if it were to recur.
 
Additional Manufacturer Narrative
A retrospective review identified the final report was missing h6 device codes.Section d product information updated per gudid.D4 unique device identifier (udi): the manufacturing date for the reported device is prior to 24sept2016; therefore, no udi is required.Additional information was received which confirmed the device alarmed produced sound.Therefore, this is no longer a reportable event as the device continues monitoring and alarms were working as intended.The reported issue was evaluated poses no health or safety risk to patients, users, or bystanders.No death, serious injury or adverse event was reported to have occurred or was alleged as a result of this issue, nor is this issue likely to cause or contribute to such an event if it were to recur.The device was returned to bench repair.Analysis was performed by the bench repair personnel which included efforts to reproduce the reported issue.The customer's issue was confirmed.Based on the results of the analysis, it was determined that the product has malfunctioned and the most likely cause of the reported problem was the main board.The issue was resolved by replacing the main board and the device was returned to the customer to be put back in service.Based on the information available and results of additional analysis, no further action is necessary at this time.

Brand Name
AVALON FETAL MONITOR FM50
Common Device Name
AVALON FM50 FETAL MONITOR
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key17481434
Report Number9610816-2023-00395
Device Sequence Number13005675
Product Code HGM
UDI-Device Identifier00884838000438
UDI-Public00884838000438
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K140535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVALON FM50 FETAL MONITOR
Device Catalogue Number865071
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer07/13/2023
10/08/2025
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date08/10/2023
10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown